Title

Generalized LM Tests for Functional Form and Heteroscedasticity

Publication Type

Journal Article

Publication Date

2008

Abstract

We present a generalized LM test of heteroscedasticity allowing the presence of data transformation and a generalized LM test of functional form allowing the presence of heteroscedasticity. Both generalizations are meaningful as non-normality and heteroscedasticity are common in economic data. A joint test of functional form and heteroscedasticity is also given. These tests are further ‘studentized’ to account for possible excess skewness and kurtosis of the errors in the model. All tests are easy to implement. They are based on the expected information and are shown to possess excellent finite sample properties. Several related tests are also discussed and their finite sample performances assessed. We found that our newly proposed tests significantly outperform the others, in particular in the cases where the errors are non-normal. [ABSTRACT FROM AUTHOR]

Keywords

Box-Cox transformation, Double length regression, Functional form, Heteroscedasticity, LM tests, Robustness.

Discipline

Econometrics

Research Areas

Econometrics

Publication

Econometrics Journal

Volume

11

Issue

2

First Page

349

Last Page

376

ISSN

1368-4221

Publisher

Wiley

Additional URL

http://www.jstor.org/stable/23116080

This document is currently not available here.

Share

COinS